MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE REGULAR CONSTRAINT 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE REGULAR CONSTRAINT 12 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 90597004012
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the articular surface would not seat on the tibial tray.Another implant was used to complete the procedure without further complication.There was no patient impact and no adverse events have been reported as a result of the malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown tibial tray: catalog#ni, lot#ni.G2: foreign: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d9; g3; h2; h3; h6; h11.Visual examination of the returned product found the distal surface to exhibit damage nicked/gouged and the dove tail locking features to be compressed and flared out.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event is attributed to use error.Detailed instructions for inserting the articular surface are provided in the surgical technique which indicates that damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN ARTICULAR SURFACE REGULAR CONSTRAINT 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19286078
Report Number0001822565-2024-01544
Device Sequence Number20767058
Product Code JWH
UDI-Device Identifier00889024644519
UDI-Public(01)00889024644519(17)290207(10)66558755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90597004012
Device Lot Number66558755
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose